Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 1, NWS St. Louis, MO

January 29, 2013Boone County, Callaway County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jan 29, 2013, 12:57 PM CST for Boone County, Callaway County, Missouri. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 29, 2013, 12:57 PM CST (18:57 UTC)
Expired
Jan 29, 2013, 1:45 PM CST
In force
48 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Boone County, MO, Callaway County, MO

The radar

The St Louis radar (KLSX), 125 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 29, 1:00 PM CSTTSTM WND DMGHolts Summit, MOMETAL SHED BLOWN OVER INTO A NEIGHBORS YARD.
Jan 29, 1:05 PM CSTTSTM WND DMGNew Bloomfield, MOTREE REPORTED DOWN BY AMATEUR RADIO OPERATOR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 29, 12:35 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.0 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
285 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WUUS53 KLSX 291857
SVRLSX
MOC019-027-291945-
/O.NEW.KLSX.SV.W.0001.130129T1857Z-130129T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1257 PM CST TUE JAN 29 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BOONE COUNTY IN CENTRAL MISSOURI...
  CALLAWAY COUNTY IN CENTRAL MISSOURI...

* UNTIL 145 PM CST

* AT 1254 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
  NORTHEAST OF ST. MARTINS...AND MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...PUBLIC REPORTS OF A FUNNEL CLOUD.

  IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
           BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  ASHLAND...HOLTS SUMMIT...FULTON...LAKE MYKEE...NEW BLOOMFIELD...
  WILLIAMSBURG...SHAMROCK...GUTHRIE...CARRINGTON...MOKANE...STEEDMAN
  AND REFORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3875 9239 3906 9164 3874 9165 3858 9218
      3861 9220 3862 9220 3865 9223 3865 9226
TIME...MOT...LOC 1857Z 240DEG 45KT 3869 9222

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60 MPH

$$

TILLY
3 follow-up statements
787 
WWUS53 KLSX 291911
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
111 PM CST TUE JAN 29 2013

MOC019-291920-
/O.CAN.KLSX.SV.W.0001.000000T0000Z-130129T1945Z/
BOONE MO-
111 PM CST TUE JAN 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOONE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3860 9213 3886 9214 3906 9164 3874 9165
TIME...MOT...LOC 1910Z 240DEG 45KT 3877 9204

$$

MOC027-291945-
/O.CON.KLSX.SV.W.0001.000000T0000Z-130129T1945Z/
CALLAWAY MO-
111 PM CST TUE JAN 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CALLAWAY
COUNTY UNTIL 145 PM CST...

AT 107 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW
BLOOMFIELD...AND MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...LAW ENFORCEMENT REPORTED POWER LINES DOWN IN SAINT MARTINS  
         AND A TREE DOWN IN NEW BLOOMFIELD.

IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
         BROKEN.

LOCATIONS IMPACTED INCLUDE...
FULTON...WILLIAMSBURG...SHAMROCK...MOKANE...STEEDMAN AND REFORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3860 9213 3886 9214 3906 9164 3874 9165
TIME...MOT...LOC 1910Z 240DEG 45KT 3877 9204

HAIL...<.75IN
WIND...60 MPH

$$

KANOFSKY
321 
WWUS53 KLSX 291926
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
126 PM CST TUE JAN 29 2013

MOC027-291945-
/O.CON.KLSX.SV.W.0001.000000T0000Z-130129T1945Z/
CALLAWAY MO-
126 PM CST TUE JAN 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CALLAWAY COUNTY UNTIL 145 PM CST...

AT 123 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR FULTON...AND
MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...LAW ENFORCEMENT REPORTED POWER LINES DOWN IN SAINT MARTINS  
         AND A TREE DOWN IN NEW BLOOMFIELD.

IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
         BROKEN.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG AND SHAMROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3878 9165 3870 9194 3894 9194 3906 9164
TIME...MOT...LOC 1926Z 240DEG 45KT 3887 9182

HAIL...<.75IN
WIND...60 MPH

$$

KANOFSKY
572 
WWUS53 KLSX 291942
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
142 PM CST TUE JAN 29 2013

MOC027-291952-
/O.EXP.KLSX.SV.W.0001.000000T0000Z-130129T1945Z/
CALLAWAY MO-
142 PM CST TUE JAN 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CALLAWAY COUNTY WILL
EXPIRE AT 145 PM CST...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 8PM CST.

LAT...LON 3878 9165 3870 9194 3894 9194 3906 9164
TIME...MOT...LOC 1942Z 240DEG 45KT 3897 9160

$$

KANOFSKY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 11:49 AM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Jan 29, 11:49 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
1149 AM CST TUE JAN 29 2013

.UPDATE...
ISSUED AT 1136 AM CST TUE JAN 29 2013

LOWERED HIGH TEMPERATURES AREAWIDE A FEW DEGREES...ESPECIALLY OVER
PORTIONS OF CENTRAL AND NORTHEAST MISSOURI WHERE SHOWERS/STORMS
ARE ALREADY ONGOING OR WILL BEGIN VERY SHORTLY. OTHERWISE...GOING
FORECAST SEEMS ON TRACK WITH SHOWERS AND STORMS PROGRESSING
EASTWARD WITH TIME WITH MORE ISOLATED ACTIVITY FURTHER
EAST/DOWNSTREAM.

GOSSELIN

&&

.SHORT TERM...
ISSUED AT 231 AM CST TUE JAN 29 2013
(TODAY)

LITTLE CHANGE FROM OVERALL ALL THINKING THAT SHOWERS AND STORMS WILL
BECOME MORE NUMEROUS FROM NORTHWEST TO SOUTHEAST TODAY.  SCATTERED
THUNDERSTORMS HAVE BEEN MOVING QUICKLY NORTHEAST THE PAST TWO HOURS
OVER THE NORTHWEST HALF OF THE CWA IN BAND OF 500 J/KG MUCAPE WITH
50KTS OF 0-6KM BULK SHEAR.  INDIVIDUAL UPDRAFTS HAVE BRIEFLY BEEN
STRONG BUT HAVE NOT BEEN ABLE TO BE SUSTAINED FOR VERY LONG.
ADDITIONAL STORMS OVER WESTERN MO WILL LIKELY MOVE INTO THESE SAME
AREAS THROUGH DAYBREAK.

GENERALLY FOLLOWED THE DEPICTION OF THE 00Z WRF-NMM SIMULATED
REFLECTIVITY FIELDS AS THEY APPEAR TO FOLLOW ALONG VERY WELL WITH
THE FORCING FIELDS FROM THE NAM/GFS.  CONSEQUENTLY...STORMS WILL
BECOME MORE NUMEROUS PRIMARILY OVER NORTHEAST MO BY MID MORNING AS
LOW LEVEL MOISTURE CONVERGENCE INCREASES AHEAD OF THE COLD FRONT
UNDER INCREASING ASCENT AHEAD OF THE LONGWAVE TROUGH.  MODELS ARE
ALSO HINTING THAT SOME ELEVATED CONVECTION MAY DEVELOP OVER THE
SOUTHEASTERN HALF OF THE CWA THIS MORNING THAT MAY PERSIST INTO THE
AFTERNOON.  UNLESS THIS CONVECTION SERIOUSLY COMPROMISES THE
AVAILABLE INSTABILITY...IT SEEMS REASONABLE THAT MUCAPES OF 500-1000
J/KG WILL SET UP AHEAD OF A DEVELOPING SQUALL LINE THAT WILL BE
MOVING EAST ACROSS THE AREA LATER THIS AFTERNOON AND THIS EVENING.
TYPICAL COOL SEASON SHEAR FAVORS ORGANIZED SEVERE STORMS WITH
DAMAGING WINDS.  ISOLATED TORNADOES WILL ALSO BE POSSIBLE GIVEN
40KTS OF BULK SHEAR IN THE LOWEST KILOMETER.  LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE TODAY GIVEN THE 1.3" PWATS.

DID NOT MAKE MUCH CHANGE TO GOING WARM HIGHS AS CURRENT TEMPERATURES
ARE STILL IN THE LOWER TO MIDDLE 60S.

BRITT

&&

.LONG TERM...
ISSUED AT 356 AM CST TUE JAN 29 2013
(TONIGHT THROUGH MONDAY)

A SQUALL LINE MAY BE ONGOING THIS EVNG AHEAD OF A TRAILING COLD
FRONT EXTENDING FROM A SFC LOW MOVING NEWD THROUGH NERN MO AND W
CNTRL IL.  THERE WILL ALSO BE THE THREAT OF HEAVY RAINFALL WITH
ABUNDANT LOW LEVEL MOISTURE AND HIGH PWS.  MAY HOLD OFF ON A FLOOD
WATCH FOR NOW DUE TO THE PROGRESSIVE NATURE OF THE STORMS BUT WILL
MENTION HEAVY RAINFALL IN THE FORECAST THROUGH THIS EVNG.  THE
RAIN SHOULD SHIFT INTO SWRN IL AND SERN MO LATE TGT AS A DRY SLOT
MOVES NEWD INTO CNTRL MO.  DEFORMATION ZONE PRECIPITATION WILL MOVE
INTO NERN MO LATE TGT.  LOOKING AT PARTIAL THICKNESS FORECASTS AND
FORECAST SOUNDINGS THE RAIN SHOULD CHANGE OVER TO SNOW IN NERN MO
JUST BEFORE 12Z WED WITH STRONG CAA BEHIND THE SFC LOW AND TRAILING
COLD FRONT.  MOST OF THE PRECIPITATION WILL SHIFT E OF OUR FORECAST
AREA ON WED...EXCEPT FOR THE DEFORMATION SNOW OVER MAINLY NERN MO AND
W CNTRL IL DURING WED MRNG.  THERE MAY BE 1 TO 2 INCHES OF SNOW
ACCUMULATION IN THIS AREA LATE TGT AND WED....WITH MAINLY JUST
FLURRIES ELSEWHERE ON WED.  WITH STRONG CAA AND CLOUD COVER ON WED
THE TEMPERATURE WILL FALL THROUGH THE DAY.  THE MODELS BRING THE -8
DEGREE C 850 MB ISOTHERM S OF THE FORECAST AREA BY 00Z THU.  VERY
COLD...BELOW NORMAL TEMPERATURES CAN BE EXPECTED FOR WED NGT WITH
THE MOS GUIDANCE LOWS LIKELY TOO WARM IN THE NRN PORTION OF THE
FORECAST AREA WHERE THERE SHOULD BE A LIGHT SNOW COVER.  ANOTHER
COLD FRONT WILL DROP SEWD THROUGH OUR AREA ON THU AS A SHORTWAVE
DROPS SEWD THROUGH THE NRN PLAINS.  THIS WILL SEND A REINFORCING
SHOT OF COLDER AIR INTO THE REGION AS A STRONG SFC RIDGE MOVES SEWD
INTO MO THU NGT BEHIND THIS FRONT.  THE GFS AND ECMWF MODELS HAVE
SOME LIGHT QPF FOR NERN MO AND W CNTRL IL FOR FRI AFTN AND EVNG DUE
TO A WEAK NW FLOW...CLIPPER LIKE SHORTWAVE WITH A WEAK SFC
REFLECTION.  WILL ONLY INCLUDE SLIGHT CHANCE POPS FOR FRI NGT...BUT
COULD NOT RULE OUT A DUSTING OF SNOW IN THE EXTREME NRN AND NERN
PORTION OF THE FORECAST AREA.  SHOULD BEGIN TO SEE A GRADUAL WARMING
TREND BEGINNING THIS WEEKEND AND INTO THE NEXT WORK WEEK AS THE
UPPER LEVEL HEIGHTS RISE AND THE SFC WIND BACKS AROUND TO A S-SWLY
DIRECTION.

GKS

&&

.AVIATION...
ISSUED AT 1136 AM CST TUE JAN 29 2013

DIFFICULT AVIATION FORECAST DUE TO LIKELIHOOD OF SHOWERS AND
THUNDERSTORMS AFFECTING ALL THE TAF SITES. SCATTERED-NUMEROUS
SHOWERS AND STORMS HAVE ALREADY BEEN OBSERVED AT KUIN AND WILL AT
KCOU WITHIN THE NEXT HOUR OR SO. BEHIND THE INITIAL LINE OF
ACTIVITY...CURRENTLY JUST WEST OF KCOU AND CONTINUING SW...EXPECT
LIGHT-MODERATE RAIN SHOWERS WITH EMBEDDED THUNDER SO PREVAILED
SHRA WITH VCTS AT KCOU AND KUIN. AFTER THE FROPA/LOW
PASSAGE...CEILINGS SHOULD LOWER INTO THE IFR CATEGORY. THIS WILL
OCCUR FIRST AT KCOU AROUND MIDNIGHT LOCAL TIME...AND KUIN AND
METRO TAF SITES AROUND 0800 UTC. WINDS WILL SHIFT TO NW BEHIND
FRONT AND BECOME GUSTY BY EARLY TOMORROW MORNING WITH CEILINGS
GRADUALLY RISING THROUGHOUT THE DAY TOMORROW. SHOWERS AND STORMS
WILL LIKELY END OVERNIGHT TONIGHT WITH DRY WX EXPECTED THEREAFTER.
ONLY EXCEPTION IS AT KUIN WHICH IS FORECAST TO GET CLIPPED BY
DEFORMATION ZONE SO HAVE LIGHT SNOW IN THEIR TAF. COLUMBIA MAY
ALSO SEE SOME LIGHT SNOW BUT LEFT OUT OF TAF FOR NOW DUE TO
UNCERTAINTY ON SOUTHWEST EXTENT OF SNOW.

SPECIFICS FOR KSTL...

DIFFICULT AVIATION FORECAST DUE TO LIKELIHOOD OF SHOWERS AND
THUNDERSTORMS AFFECTING THE SITE. PREVAILED TSRA BEGINNING AT 0100
UTC AND LASTING UNTIL 0500 UTC LOOKING AT LATEST RADAR TRENDS AND
RAP/HRRR GUIDANCE. AFTER THE FROPA/LOW PASSAGE...CEILINGS SHOULD
LOWER INTO THE IFR CATEGORY. THIS WILL OCCUR AROUND 0800 UTC.
WINDS WILL SHIFT TO NW BEHIND FRONT AND BECOME GUSTY BY EARLY
TOMORROW MORNING WITH CEILINGS GRADUALLY RISING THROUGHOUT THE DAY
TOMORROW. SHOWERS AND STORMS WILL LIKELY END OVERNIGHT TONIGHT
WITH DRY WX EXPECTED THEREAFTER.

GOSSELIN

&&

.CLIMATE...
ISSUED AT 334 PM CST THU JAN 24 2013

RECORD OR NEAR RECORD-BREAKING TEMPERATURES WILL BE POSSIBLE ON
MONDAY AND TUESDAY. BELOW IS A TABLE OF RECORD HIGHS AND RECORD
HIGH MINIMUMS FOR ARE THREE OFFICIAL CLIMATE STATIONS: ST. LOUIS
(STL)...COLUMBIA (COU)...AND QUINCY (UIN):

 		ST. LOUIS

 	HIGH 		HIGH MINIMUM

1/29	73 (2008) 	44 (1947)

 		COLUMBIA

 	HIGH 		HIGH MINIMUM

1/29 	64 (2008) 	44 (1938)

 		QUINCY

 	HIGH 		HIGH MINIMUM

1/29 	63 (1914) 	38 (1989)

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jan 29, 5:00 AM CST, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
500 AM CST TUE JAN 29 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-301100-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
500 AM CST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THE STORMS
MAY BE SEVERE AND PRODUCE LOCALLY HEAVY RAINFALL. THE PRIMARY
SEVERE WEATHER THREAT WILL BE DAMAGING THUNDERSTORM WINDS...BUT
THERE MAY ALSO BE LARGE HAIL AND ISOLATED TORNADOES.

SNOW IS LIKELY ACROSS NORTHEAST MISSOURI LATE TONIGHT.  LIGHT SNOW
ACCUMULATIONS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW IS LIKELY ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS
WEDNESDAY MORNING. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

GKS

In the hours before

Special weather statement, Jan 29, 12:17 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1217 PM CST TUE JAN 29 2013

MOZ041-047-048-291845-
BOONE MO-COLE MO-MONITEAU MO-
1217 PM CST TUE JAN 29 2013

AT 1216 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF HIGH POINT...MOVING NORTHEAST AT
70 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WINDS IN EXCESS OF 40
MPH AS IT AFFECTS CALIFORNIA...MCGIRK...KLIEVER...CENTERTOWN...
WILTON...SANDY HOOK...MARION...HARTSBURG...ASHLAND AND EASLEY
BETWEEN 1216 PM AND 1245 PM.

TILLY
Local storm report, Jan 29, 12:32 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1232 PM CST TUE JAN 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 PM     HAIL             KLIEVER                 38.70N  92.50W
01/29/2013  E0.25 INCH       MONITEAU           MO   TRAINED SPOTTER

&&

JP
Local storm report, Jan 29, 12:40 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1240 PM CST TUE JAN 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 PM     HAIL             CALIFORNIA              38.63N  92.57W
01/29/2013  E0.50 INCH       MONITEAU           MO   TRAINED SPOTTER

&&

JP
Special weather statement, Jan 29, 12:46 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1246 PM CST TUE JAN 29 2013

MOZ041-048-050-291945-
BOONE MO-CALLAWAY MO-COLE MO-
1246 PM CST TUE JAN 29 2013

AT 1246 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES NORTHEAST OF CENTERTOWN...MOVING NORTHEAST AT 50
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND STRONG WINDS
AS IT AFFECTS ASHLAND...LAKE MYKEE...GUTHRIE...NEW
BLOOMFIELD...CARRINGTON...FULTON...WILLIAMSBURG AND SHAMROCK BETWEEN
1246 PM AND 145 PM.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A TORNADO WATCH IS IN
EFFECT UNTIL 800 PM. PEOPLE THROUGHOUT THE AREA SHOULD CAREFULLY
MONITOR WEATHER DEVELOPMENTS OVER THE NEXT FEW HOURS.

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 10:38 AM CSTRiver Flood WarningLSXSaint Charles52 hr
Jan 29, 1:21 PM CSTSevere Thunderstorm WarningLSXAudrain, Callaway, Montgomery39 min
Jan 29, 1:35 PM CSTSevere Thunderstorm WarningLSXMontgomery25 min
Jan 29, 1:50 PM CSTSevere Thunderstorm WarningLSXAudrain, Lincoln, Montgomery, Pike, Ralls40 min
Jan 29, 2:27 PM CSTSevere Thunderstorm WarningLSXGasconade, Osage48 min
Jan 29, 2:52 PM CSTSevere Thunderstorm WarningLSXFranklin, Warren38 min
Jan 29, 3:12 PM CSTTornado WarningLSXSaint Charles, Warren33 min
Jan 29, 3:30 PM CSTTornado WarningLSXLincoln, Saint Charles30 min
Jan 29, 3:42 PM CSTTornado WarningLSXLincoln33 min
Jan 29, 4:08 PM CSTWinter Weather AdvisoryLSXKnox, Lewis, Shelby23 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.